MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061530
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at the time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that the delivery system was stuck on the wire.A 6 x 150 x 130 innova¿ stent was selected for an endovascular treatment (evt) procedure.The 99% stenosed, focal target lesion was located in the moderately tortuous left superficial femoral artery (sfa).The innova stent was advanced ipsilateral over a.035 non-bsc wire.Dilatation was performed using a coyote balloon and sfa stenting was performed.After deploying the stent, the physician attempted to remove the innova delivery system but the system became stuck on the wire.The delivery system was removed together with the wire and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) with a.035 guidewire returned stuck in the device.The outer shaft, middle shaft and the remainder of the device were checked for damage.There was a slight kink at the nosecone.The stent was not returned.The guidewire that was returned with the device is coated with a hydrophilic coating.This coating must stay hydrated to stay lubricious and to move freely throughout the device.If the guidewire/device dries up and is not kept hydrated stickiness could ensue and the device may feel like it¿s not moving freely.The inner shaft was buckled in several locations.The stuck wire was confirmed due to the style of guidewire that was used during this procedure.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).
 
Event or Problem Description
It was reported that the delivery system was stuck on the wire.A 6 x 150 x 130 innova stent was selected for an endovascular treatment (evt) procedure.The 99% stenosed, focal target lesion was located in the moderately tortuous left superficial femoral artery (sfa).The innova stent was advanced ipsilateral over a.035 non-bsc wire.Dilatation was performed using a coyote balloon and sfa stenting was performed.After deploying the stent, the physician attempted to remove the innova delivery system but the system became stuck on the wire.The delivery system was removed together with the wire and the procedure was completed.There were no patient complications reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7490784
Report Number2134265-2018-03921
Device Sequence Number333461
Product Code NIP
UDI-Device Identifier08714729874041
UDI-Public08714729874041
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Model NumberH74939293061530
Device Catalogue Number39293-06153
Device Lot Number21632241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COYOTE BALLOON DILATATION CATHETER 4MM; RADIFOCUS ANGLE 0.035 GUIDEWIRE